Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viraday and bone density problems
Jan 21, 2011

Dear doctor, My husband is 35 yrs,HIV positive(detected in 2006), has been taking Viraday regularly since the last 3 years. The CD4 count is less than 50 and maintains an active and healthy lifestyle. However, he has regular bone related problems in the wrist, elbow and ankle.He took calcium supplements for 6 months as prescribed by the doctor.During this period, there was no complaint. However, he is facing pain in the elbow joint and knees after stopping calcium. Is this a side effect of Viraday? Does he have to stop playing Badminton, which he does regularly? Should he start Calcium supplements again? Amway nutrilite offers Cal Mag D which is a calcium,magnesium and vitamin d supplement.Is it okay to take this?

This website gave me a lot of hope when I had totally lost hope.I have tested negative for HIV, but love my husband a lot and would do anything to save him from this menace.

Looking forward to your reply. Worried wife.

Response from Dr. Henry

The tenofovir in Viraday may in some patients (small minority) develop bone problems though most patients do fine bone wise. Checking kidney function and a bone density test (if possible) is recommended in that setting. Calcium and vitamin D supplements generally a good idea as is continued exercise/strengthening as tolerated. KH



Previous
What has happened?
Next
H I V

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement